Polymyalgia

ivamaeAugust 10, 2008

I have had PMR for 17 or 18 months. The last few nights, I have been wakened with sharp pains in my shins. After a while it quits as quickly as it started. Last night it was just the left leg. My legs are so terribly stiff and feel like they weigh too much for me to even pick up and set down. Has anyone else experienced this? I can't really call it " pain"

I do try to walk and take the dog with me. I go soooo slow and sometimes manage to go almost 1 km but most times can't go even half that far. I'm not so stiff first thing in the morning but by 9 A.M. I'm back lying down for at leas 1 or 2 hours. It seems I'm getting more exhausted every day. Is it the decrease in the pred?

I'm also trying to cut back with my sugar intake. I have always eaten much too much sugar but have never had a problem, I know the extra 32 pounds I'm carrying is not helping and hoped the sugar reduction would help lower my weight. Is that wishful thinking?

I started out on 20 mg of prednisone and this started when I got down to 4. Four days ago it was lowered to 3mg. Do you think that could be part of the reason?

I use a chair in the bath tub as it is almost impossible for me to get down into it. I'm wondering if daily sessions in a jacuzzi would be any benefit. I'm not sure where any are located in our city but am sure I could find out by phoning around.

Thank you for reporting this comment. Undo
lynne_melb

Yes, Ivamae, decreasing the pred. can definitely cause this. Hope you feel better soon.

    Bookmark   August 14, 2008 at 11:44PM
Thank you for reporting this comment. Undo
dex215

I had polymyalgia and was on prednisone also. I don't know what your dr told you about lowering your dosage, but mine told me to lower it by one mg and stay on that lower dosage for one month. Then go down one more mg. When you start to feel pain then go back up top the previous dosage and start again. It worked for me. I was on 5 mg for a few months as I was scared to lower it. When I was down to 2 mg a day for about a month I just stopped taking it and there was no pain. So it lasted about 3 years, which is what the doctor said. Good luck.

    Bookmark   August 16, 2008 at 8:52PM
Thank you for reporting this comment. Undo
jodik_gw

I don't have Polymyalgia... I suffer from Lupus, instead. My old doctor had me taking mega doses of prednisone every day, which didn't seem to help, incidentally.

My current doctor was appalled that I was taking a daily dose of steroids, and told me to get off them immediately! His exact words were, "Those things will kill you!" I quit taking them, and did a little research... the side effects are horrible!

I now take daily doses of Echinacea to boost my immune system, and purified fish oil and Glucosamine Chondroitin to help with joint issues.

I haven't been sick in ages, and while I still take other meds for the pain, I'm feeling so much better than I was while on the old steroid regimen!

There is life without prednisone! :-)

    Bookmark   September 4, 2008 at 9:38PM
Sign Up to comment
More Discussions
Does anyone else have a problem with Dental X-Rays?
I am wondering if it's just me or if anyone else has...
Judith
Anyone heard of Ageless Xtra?
Hi everyone, I usually post and lunk on the decorating...
customdecorator
Anyone have a hiatal hernia, need advice?
I have constant pain in my diaphram and I read on a...
love2sew
Vitamin D makes my hip ache.....
Has anyone had this to happen? When I try to research...
lovemrmewey
incisional hernia
Have you had hernia surgery with mesh placed? I am...
sasha7
© 2015 Houzz Inc. Houzz® The new way to design your home™